Alert archive / North Carolina / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 32, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Apr 25, 2014, 1:32 PM EDT for Cumberland County, Harnett County, Hoke County, North Carolina. It was in force for 43 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 25, 2014, 1:32 PM EDT (17:32 UTC)
- Expired
- Apr 25, 2014, 2:15 PM EDT
- In force
- 43 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
Counties Cumberland County, NC, Harnett County, NC, Hoke County, NC
The radar
The Raleigh/Durham radar (KRAX), 82 km from the middle of the area, began a volume at 17:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 25, 2:05 PM EDT | HAIL 1 | Fort Bragg, NC | |
| Apr 25, 2:05 PM EDT | HAIL 1 | Spring Lake, NC | REPORTS OF QUARTER SIZE HAIL NEAR SPRING LAKE |
| Apr 25, 2:05 PM EDT | HAIL 1.25 | 3 Ene Spring Lake, NC | LARGE HAIL OBSERVED ON BLUEBIRD LANE |
| Apr 25, 2:09 PM EDT | HAIL 0.5 | Pope Afb, NC | HALF INCH HAIL OBSERVED AT POPE AIR FORCE BASE |
| Apr 25, 2:25 PM EDT | HAIL 1 | 1 Nnw Spring Lake, NC | 1 INCH HAIL NEAR LITTLE RIVER. CORRECTED TIME. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 33 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 25, 1:19 PM EDT | Tornado Watch | SPC | 10 hr |
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 5.5 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 664 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 141 m²/s²
- 0-3 km storm-relative helicity
- 164 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
923
WUUS52 KRAH 251732
SVRRAH
NCC051-085-093-251815-
/O.NEW.KRAH.SV.W.0032.140425T1732Z-140425T1815Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
132 PM EDT FRI APR 25 2014
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN CUMBERLAND COUNTY IN CENTRAL NORTH CAROLINA...
HOKE COUNTY IN CENTRAL NORTH CAROLINA...
SOUTHWESTERN HARNETT COUNTY IN CENTRAL NORTH CAROLINA...
* UNTIL 215 PM EDT
* AT 132 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS
OF 58 MPH. THIS STORM WAS LOCATED 8 MILES NORTH OF RAEFORD...AND
MOVING NORTHEAST AT 25 MPH.
* LOCATIONS IMPACTED INCLUDE...
FAYETTEVILLE...RAEFORD...FORT BRAGG...POPE AFB...HOPE MILLS...
SPRING LAKE...EASTOVER...WADE...LINDEN...ROCKFISH...SILVER CITY...
TIMBERLAKE...VANDER AND ANDERSON CREEK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM IS PRODUCING LARGE HAIL CAPABLE OF BREAKING WINDOWS...
DAMAGING ROOFS AND DENTING VEHICLES. STAY INSIDE AWAY FROM WINDOWS
UNTIL THE STORM HAS PASSED.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FRIDAY EVENING FOR
CENTRAL NORTH CAROLINA.
LAT...LON 3508 7936 3520 7922 3519 7917 3517 7913
3518 7910 3519 7910 3521 7915 3524 7917
3539 7898 3527 7872 3497 7875 3493 7899
3495 7904 3492 7908 3489 7924
TIME...MOT...LOC 1732Z 239DEG 22KT 3509 7920
$$
BLAES1 follow-up statement
388
WWUS52 KRAH 251754
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
154 PM EDT FRI APR 25 2014
NCC093-251803-
/O.CAN.KRAH.SV.W.0032.000000T0000Z-140425T1815Z/
HOKE NC-
154 PM EDT FRI APR 25 2014
...THE SEVERE THUNDERSTORM WARNING FOR HOKE COUNTY IS CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3519 7910 3521 7915 3524 7917 3539 7898
3527 7872 3505 7875 3505 7908 3514 7910
TIME...MOT...LOC 1753Z 239DEG 22KT 3516 7906
$$
NCC051-085-251815-
/O.CON.KRAH.SV.W.0032.000000T0000Z-140425T1815Z/
CUMBERLAND NC-HARNETT NC-
154 PM EDT FRI APR 25 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 PM EDT
FOR NORTHWESTERN CUMBERLAND AND SOUTHWESTERN HARNETT COUNTIES...
AT 153 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR POPE
AFB...OR NEAR FORT BRAGG...MOVING NORTHEAST AT 25 MPH.
LOCATIONS IMPACTED INCLUDE...
FAYETTEVILLE...FORT BRAGG...POPE AFB...SPRING LAKE...EASTOVER...
WADE...LINDEN...BONNIE DOONE...TIMBERLAKE...PINEVIEW...ANDERSON CREEK
AND VANDER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. ALTHOUGH A
TORNADO IS NOT IMMEDIATELY LIKELY...IF ONE IS SPOTTED...ACT QUICKLY
AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A
BASEMENT OR SMALL INTERIOR ROOM.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FRIDAY EVENING FOR
CENTRAL NORTH CAROLINA.
LAT...LON 3519 7910 3521 7915 3524 7917 3539 7898
3527 7872 3505 7875 3505 7908 3514 7910
TIME...MOT...LOC 1753Z 239DEG 22KT 3516 7906
$$
BLAESWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 25, 10:50 AM EDT, 2 hours 42 minutes earlier.
Area forecast discussion, Apr 25, 10:50 AM EDT, 2 hours 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 1050 AM EDT FRI APR 25 2014 .SYNOPSIS...A WARM FRONT WILL LIFT NORTH THROUGH NC AND VA EARLY TODAY...AHEAD OF A COLD FRONT THAT WILL CROSS THE REGION LATE THIS AFTERNOON AND EVENING. WEAK HIGH PRESSURE WILL FOLLOW FOR TONIGHT THROUGH SAT...BEFORE A BACKDOOR COLD FRONT SETTLES INTO THE AREA FROM THE NORTH SAT NIGHT AND SUN. && .NEAR TERM /THROUGH TONIGHT/... AS OF 1050 AM FRIDAY... FORECAST REASONING HAS CHANGED VERY LITTLE FROM PREVIOUS FORECAST WITH A THREAT OF SEVERE WEATHER THIS AFTERNOON...ESPECIALLY ACROSS THE NORTHERN COASTAL PLAIN AND NORTHEAST PIEDMONT. LATEST SURFACE ANALYSIS SHOWS A NORTHWARD ADVANCING WARM FRONT PUSHING ACROSS SOUTHERN NC INTO CENTRAL NC. DEW POINTS HAVE CLIMBED INTO THE LOWER 60S ACROSS SOUTHERN NC WITH KCTZ /CLINTON/ NOW REPORTING A STEAMY DEW POINT OF 67. MEANWHILE A CAD LIKE AIR MASS HAS DEVELOPED ACROSS THE WESTERN PIEDMONT AND TRIAD AREAS WITH VERY LOW CEILINGS...FOG AND MIST. VISIBLE SATELLITE IMAGERY INDICATES THE SOUTHERN AND SOUTHEAST PERIPHERY OF THE AIR MASS IS ERODING/MIXING OUT BUT THE PROCESS WILL LIKELY TAKE ANOTHER COUPLE OF HOURS TO ARRIVE IN THE TRIAD. MLCAPE VALUES HAVE CLIMBED ABOVE 500 J/KG NEAR THE SC BORDER AND AS HEATING CONTINUES AND AS A RICHER AND MORE MOIST AIR MASS ADVANCES NORTH...EXPECT MLCAPE VALUES TO CLIMB INTO THE 1000-1500 J/KG RANGE BY LATE THIS AFTERNOON ALONG WITH MID LEVEL LAPSE RATES IN EXCESS OF 6 DEG/KM. THE WIND PROFILE WILL BECOME INCREASINGLY FAVORABLE FOR ORGANIZED CONVECTION AND SUPERCELLS. RECENT DATA FROM WIND PROFILERS IN CLAYTON AND DURHAM SUPPORTED BY THE HMT-SEPS PROJECT NOTE A STRENGTHENING FLOW IN THE 1-6KFT RANGE DURING THE PAST COUPLE OF HOURS. AMPLE SHEAR IS PRESENT ALREADY WITH THE SPC MESOANALYSIS INDICATING BULK SHEAR OF 40KTS OR MORE ACROSS CENTRAL NC AND THIS IS LIKELY TO INCREASE TODAY AS A 50 KT JET AT 500 MB OBSERVED AT KBNA AND KBMX ADVANCES EAST. PRECIPITATION HAS BEEN FAIRLY LIMITED WITH THE WARM FRONT SO FAR BUT EXPECT FAIRLY SCATTERED SHOWERS AND THUNDERSTORMS TO DEVELOP DURING THE NEXT FEW HOURS WITH MORE SIGNIFICANT CONVECTION ARRIVING FROM THE WEST DURING THE MID TO LATE AFTERNOON HOURS. CONVECTION ALLOWING MODELS SUGGEST THAT MULTIPLE LINES OF THUNDERSTORMS MAY SWEEP ACROSS NC... ESPECIALLY ACROSS THE NORTHERN HALF OF THE STATE WITH DISCRETE CELLS POSSIBLE AHEAD OF THE LINE. COMPOSITE PROBABILITY CHARTS FROM THE SPC SSEO SUGGEST A HIGH LIKELIHOOD OF ROTATING UPDRAFTS/SUPERCELLS ACROSS THE NORTHEAST PIEDMONT AND ESPECIALLY THE NORTHERN COASTAL PLAIN THIS AFTERNOON. THIS LOCATION HAS THE GREATEST THREAT OF SEVERE WEATHER TODAY AND THEY MAY EXPERIENCE MULTIPLE ROUNDS OF IT WITH AND A MORE GENERAL THREAT OF LARGE HAIL AND DAMAGING WINDS ACROSS CENTRAL NC. HAVE INCREASED POPS IN THE NORTHEAST AND ADDED A MENTION OF GUSTY WINDS IN THUNDERSTORMS. FORECAST HIGHS IN THE MID 70S TO AROUND 80 STILL LOOK REASONABLE EVEN IN THE WEDGE LIKE AIR AMS IN THE TRIAD. -BLAES FROM THE PREVIOUS DISCUSSION... PRINCIPLE FORECAST CONCERN FOR TODAY WILL BE THE EVOLUTION OF CONVECTION - SOME SEVERE - IN A COMPLEX SURFACE PATTERN DOWNSTREAM OF A PRIMARY SURFACE LOW AND TRAILING COLD FRONT ANALYZED FROM IL SOUTHWESTWARD THROUGH THE LOWER MS VALLEY/TO SOUTHERN TX THIS MORNING. A WARM FRONT IN ADVANCE OF THE PARENT LOW - ONE THAT MARKS THE LEADING EDGE OF BOUNDARY LAYER MOISTURE SUPPORTIVE OF SURFACE/MIXED LAYER-BASED CONVECTION - WILL RETREAT QUICKLY NORTHWARD WITH A STRENGTHENING LLJ...FROM THE SAVANNAH BASIN AND ACROSS THE CAROLINAS THIS MORNING. THIS BOUNDARY WILL CONTINUE TO DEVELOP/RETREAT NORTHWARD AND ASSUME AN INCREASINGLY NW TO SE ORIENTATION FROM NORTH-CENTRAL VA SOUTHEASTWARD TO THE VA TIDEWATER/NE NC THIS AFTERNOON. ALOFT...A COMPACT NEGATIVELY-TILTED SHORTWAVE TROUGH NEAR THE MO BOOTHEEL WILL DEAMPLIFY ENE ACROSS THE CENTRAL APPALACHIANS AND MIDDLE ATLANTIC STATES THIS AFTERNOON - SLIGHTLY OUTPACING THE SYNOPTIC SURFACE COLD FRONT...WHICH IS NOT EXPECTED TO CROSS CENTRAL NC UNTIL BETWEEN 23-04Z THIS EVENING. THE FOCUS FOR CONVECTION TODAY WILL CONSEQUENTLY LIKELY BE IN ASSOCIATION WITH 1) THE WARM FRONT EARLY IN THE DAY...WHEN INITIALLY SCATTERED ELEVATED SHOWERS...WILL BECOME INCREASINGLY ROOTED IN THE BOUNDARY LAYER OWING TO BOTH DIURNAL/DIABATIC HEATING AND BOUNDARY LAYER MOISTURE RECOVERY/ TRANSPORT WITH THE PASSAGE OF THE WARM FRONT...AND 2) ALONG A PRE- FRONTAL SURFACE TROUGH/CONFLUENCE AXIS THAT WILL DEVELOP FROM WESTERN NC EASTWARD ACROSS THE PIEDMONT AND COASTAL PLAIN THIS AFTERNOON - COINCIDENT WITH THE CONCENTRATED FORCING FOR ASCENT ATTENDING THE AFOREMENTIONED SHORTWAVE TROUGH. THERMODYNAMICS WILL BE GOOD...WITH H85-5 LAPSE RATES FORECAST TO EXCEED 6 C/KM OWING LARGELY TO DIFFERENTIAL THERMAL ADVECTION IN THAT LAYER. IN ADDITION TO THE STEEP LAPSE RATES ALOFT...STEADILY INCREASINGLY MID LEVEL FLOW/0-6 KM BULK SHEAR IN ASSOCIATION WITH THE APPROACH/ARRIVAL OF THE SHORTWAVE TROUGH/MID LEVEL JET WILL PROVE SUFFICIENT FOR STORM ORGANIZATION...AND AN ASSOCIATED THREAT OF LARGE HAIL AND DAMAGING WINDS AREA-WIDE. HOWEVER...THE LIKELIHOOD OF SUPERCELLS WILL BE MAXIMIZED OVER THE EASTERN SANDHILLS AND COASTAL PLAIN NORTHEASTWARD INTO SOUTH-CENTRAL/SOUTHEASTERN VA - IN AN AREA BOUNDED BY THE PRE-FRONTAL TROUGH TO THE WEST AND THE WARM FRONT TO THE NORTHEAST. SURFACE FLOW WILL BE LOCALLY BACKED IN THOSE AREAS...SUCH THAT CYCLONICALLY-CURVED FORECAST HODOGRAPHS WILL LENGTHEN/SRH VALUES WILL INCREASE INTO THE 200-300 M2/S2 RANGE - SUPPORTIVE OF ISOLATED TORNADOES. ALTHOUGH IT WILL REMAIN UNSTABLE BEHIND THE PRE-FRONTAL TROUGH...VEERED SURFACE FLOW AND THE LOSS OF LARGER SCALE FORCING FOR ASCENT ACCOMPANYING THE PASSING SHORTWAVE TROUGH WILL END THE SEVERE WEATHER THREAT AND CAUSE THE SURFACE COLD FRONT TO PASS WITH RELATIVELY LITTLE FANFARE THIS EVENING...WITH PERHAPS A BAND OF WIDELY SCATTERED SHOWERS AND AN ISOLATED STORM - IF THAT. OTHERWISE...IT WILL BE BREEZY AND WARM TODAY...WITH HIGHS IN THE MIDDLE 70S TO AROUND 80 DEGREES...BUT WITH A DISTRIBUTION MODULATED BY POCKETS OF DENSER CLOUD COVER AND CONVECTION. A SUBSIDENT...COOLER...AND DRIER AIR MASS WILL FOLLOW THE COLD FRONT EASTWARD AND RESULT IN CLEARING SKIES...WITH WIDE-RANGING LOWS FROM 45-55 DEGREES TONIGHT...COOLEST OVER THE SOUTHERN AND WESTERN PIEDMONT WHERE A SEVERAL HOUR PERIOD OF RADIATIONAL COOLING WILL BE PROBABLE AS HIGH PRESSURE BUILDS INTO THE SOUTHERN AND CENTRAL APPALACHIANS BY 12Z SAT. && .SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/... AS OF 300 AM FRIDAY... DRY WEATHER WITH SEASONABLE TEMPERATURES WILL ENSUE FOR THE WEEKEND IN THE WAKE OF THE COLD FRONT FRIDAY NIGHT AS A MILD SURFACE HIGH SURFACE BUILDS INTO THE AREA LOWER MS VALLEY/NORTHERN GULF COAST STATES ON SATURDAY. A COMPACT UPPER LOW/TROUGH OVER THE UPPER GREAT LAKES WILL MOVE EASTWARD-SOUTHEASTWARD THROUGH SOUTHERN NEW ENGLAND ON SUNDAY. ATTENDANT HEIGHT FALLS ALOFT ACROSS THE NORTHERN MID- ATLANTIC STATES WILL DRIVE A SECONDARY BACK-DOOR COLD FRONT SOUTHWARD INTO THE AREA SUNDAY AND SUNDAY NIGHT...THATS PROG TO STALL AND WASH OUT ACROSS THE AREA AS IT ENCOUNTERS INCREASING HEIGHTS ALOFT AS SHORTWAVE RIDGE BUILDS INTO THE AREA FROM THE SOUTHWEST. OTHER THAN A FEW CLOUDS...EXPECT LITTLE SENSIBLE WEATHER FROM THIS FEATURE WITH CONTINUED DRY CONDITIONS TO CLOSE OUT THE WEEKEND. HIGHS ONE CATEGORY ABOVE NORMAL...75 TO 80. LOWS IN THE LOWER TO MID 50S. && .LONG TERM /MONDAY THROUGH THURSDAY/... AS OF 300 AM FRIDAY... AN ACTIVE AND UNSETTLED WEATHER PATTERN LOOKS TO BE IN THE CARDS FROM THE MS VALLEY EASTWARD FOR MUCH OF THE UPCOMING WORK WEEK.. OWING TO THE DEVELOPMENT OF A STRONG CLOSED UPPER LOW OVER THE SOUTHWESTERN US THAT WILL DRIFT SLOWLY NORTH AND EAST...HAMPERED BY A DEVELOPING REX BLOCK OVER SOUTH CENTRAL CANADA. WHILE MODELS ARE ARE IN GOOD AGREEMENT WITH THE OVERALL BIG PICTURE/LOCATION OF SYNOPTIC FEATURES...FINER FORECAST DETAILS ARE STILL CURRENTLY BEYOND MODEL RESOLUTION...FURTHER COMPLICATED LOCALLY WITH MODEL DEPICTION OF AN EARLY WARM SEASON DAMMING EVENT ACROSS PORTIONS OF THE CAROLINAS AND VIRGINIAS MONDAY AND INTO TUESDAY WITH A WARM/WEDGE FRONT BISECTING SOUTHERN PORTIONS OF THE AREA. SENSIBLE WEATHER IMPACTS MONDAY AND INTO TUESDAY COULD BE DELAYED UNTIL THE MID TO LATE WEEK TIME PERIOD...WITH CENTRAL NC LYING UNDERNEATH THE FORMIDABLE RIDGING ALOFT...DOWNSTREAM OF THE UPPER JUGGERNAUT AND EAST OF THE STRONGER SOUTHERN MOISTURE FEED THATS LOOKS TO REMAIN LARGELY WEST OF THE MOUNTAINS. SUCH AN IDEA FITS WELL WITH THE LARGE SCALE BLOCKING UPPER AIR PATTERN THAT WILL BE IN PLACE WITH THE MORE SIGNIFICANT THREAT OF HEAVY RAIN AND SEVERE STORMS COMING WEDNESDAY AND INTO THURSDAY. FORECAST SHOULD BECOME CLEARER/LESS MURKY BY SUNDAY ONCE THE UPPER LOW FORMS. UNTIL THEN...WILL FAVOR FORECAST CONTINUITY WITH CONTINUATION OF HIGH CHANCE/LIKELY POPS. WIDESPREAD CLOUDS AND PROSPECTS OF PRECIP SHOULD KEEP TEMPERATURES NEAR NORMAL... AND POSSIBLY EVEN A GOOD 5 TO 8 DEGREES BELOW NORMAL MONDAY AND TUESDAY ACROSS THE NORTHERN PORTIONS OF THE PIEDMONT...NORTH OF THE WEDGE FRONT. WARMER MORE UNIFORM TEMPERATURES BY THURSDAY AS WEDGE SECTOR OVERTAKES THE AREA. && .AVIATION /12Z FRIDAY THROUGH TUESDAY/... AS OF 705 AM FRIDAY... A DEVELOPING SOUTHERLY RETURN FLOW IN ANTI-CYCLONIC FLOW AROUND HIGH PRESSURE ALONG THE COAST...WILL CAUSE LOW LEVEL MOISTURE TO INCREASE OVER NC THIS MORNING...SUCH THAT IFR-MVFR STRATUS CLOUDS ARE LIKELY TO AFFECT PORTIONS OF CENTRAL AND WESTERN NC THROUGH 16Z - LOWEST AND MOST LIKELY AT TRIAD TERMINALS. THE PASSAGE OF A WARM FRONT THIS MORNING WILL ALSO SUPPORT THE DEVELOPMENT OF SCATTERED SHOWERS ALSO THROUGH AROUND 16Z...FOLLOWED BY A BREEZY SW SURFACE WIND AND SHOWERS AND THUNDERSTORMS BECOMING NUMEROUS THIS AFTERNOON...AHEAD OF A COLD FRONT THAT WILL CROSS THE AREA LATE THIS AFTERNOON AND EVENING. CLEAR AND COOLER CONDITIONS IN WNW POST-FRONTAL FLOW WILL FOLLOW FOR TONIGHT. OUTLOOK: UNSETTLED WEATHER - WITH PERIODS OF SUB-VFR CONDITIONS AND RAIN/SHOWERS/THUNDERSTORMS - IN THE VICINITY OF A STALLED SURFACE FRONTAL ZONE AND IN A REGIME OF PERTURBED AND MOIST SW FLOW ALOFT...WILL OCCUR EARLY TO MID NEXT WEEK. && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...MWS NEAR TERM...BLAES/MWS SHORT TERM...CBL LONG TERM...CBL AVIATION...MWS
Hazardous weather outlook, Apr 25, 10:59 AM EDT, 2 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 1059 AM EDT FRI APR 25 2014 NCZ007-021>024-038>040-073>076-083-084-261500- PERSON-FORSYTH-GUILFORD-ALAMANCE-ORANGE-DAVIDSON-RANDOLPH-CHATHAM- STANLY-MONTGOMERY-MOORE-LEE-ANSON-RICHMOND- 1059 AM EDT FRI APR 25 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. SCATTERED TO NUMEROUS THUNDERSTORMS WILL DEVELOP THIS AFTERNOON. SOME STORMS MAY BECOME SEVERE...MOST LIKELY BETWEEN 2 PM AND 8 PM...WITH PRIMARY THREATS OF DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE POTENTIAL FOR STRONG TO SEVERE THUNDERSTORMS...AND PERIODS OF HEAVY RAIN...WILL EXIST EARLY TO MID NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. NCZ008>011-025>028-041>043-077-078-085-086-088-089-261500- GRANVILLE-VANCE-WARREN-HALIFAX-DURHAM-FRANKLIN-NASH-EDGECOMBE-WAKE- JOHNSTON-WILSON-HARNETT-WAYNE-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 1059 AM EDT FRI APR 25 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. SCATTERED TO NUMEROUS THUNDERSTORMS WILL DEVELOP EARLY THIS AFTERNOON. SOME STORMS WILL LIKELY BECOME SEVERE...MOST LIKELY BETWEEN 2 PM AND 9 PM...WITH PRIMARY THREATS OF LARGE HAIL AND DAMAGING WINDS. IN ADDITION...AN ISOLATED TORNADO WILL BE POSSIBLE...MAINLY ALONG AND EAST OF INTERSTATE 95 BEFORE 6 PM. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE POTENTIAL FOR STRONG TO SEVERE THUNDERSTORMS...AND PERIODS OF HEAVY RAIN...WILL EXIST EARLY TO MID NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED.
In the hours before
Special weather statement, Apr 25, 12:25 PM EDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1225 PM EDT FRI APR 25 2014
NCZ021-022-038-251715-
GUILFORD-FORSYTH-DAVIDSON-
1225 PM EDT FRI APR 25 2014
...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF GUILFORD...
SOUTHEAST FORSYTH AND NORTHEAST DAVIDSON COUNTIES UNTIL 115 PM EDT...
AT 1223 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR THOMASVILLE...OR 7 MILES WEST OF HIGH
POINT...MOVING NORTHEAST AT 50 MPH.
HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS UP TO 40 MPH WILL BE
POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
GREENSBORO...WINSTON-SALEM...HIGH POINT...THOMASVILLE...
KERNERSVILLE...MCLEANSVILLE...SUMMERFIELD...GIBSONVILLE...PLEASANT
GARDEN AND JAMESTOWN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF A THUNDERSTORM MOVES NEARBY OR OVERHEAD...SEEK SHELTER IN A
NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS 40 MPH ARE CAPABLE
OF BLOWING AROUND LIGHTWEIGHT OBJECTS LEFT OUTDOORS. PERSONS DRIVING
AROUND THE TRIAD DURING THE LUNCH HOUR SHOULD BE PREPARED TO
ENCOUNTER BRIEFLY HEAVY RAINFALL AND REDUCED VISIBILITY.
&&
LAT...LON 3602 8028 3625 7982 3625 7970 3624 7970
3624 7953 3609 7954 3591 7990 3592 8004
3587 8010 3584 8010
TIME...MOT...LOC 1623Z 240DEG 49KT 3597 8012
DJFSpecial weather statement, Apr 25, 12:51 PM EDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1251 PM EDT FRI APR 25 2014
NCZ023>025-251730-
ORANGE-ALAMANCE-DURHAM-
1251 PM EDT FRI APR 25 2014
...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF ORANGE...
SOUTHEASTERN ALAMANCE AND NORTHWESTERN DURHAM COUNTIES UNTIL 130 PM
EDT...
AT 1250 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 11 MILES WEST OF CARRBORO...OR 13 MILES NORTHWEST
OF PITTSBORO...MOVING NORTHEAST AT 40 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
DURHAM...CHAPEL HILL...HILLSBOROUGH...CARRBORO...MEBANE...CARR...
SCHLEY...SAXAPAHAW...CANE CREEK RESERVOIR AND SUTPHIN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
50 MPH ARE CAPABLE OF KNOCKING DOWN SMALL OR WEAKENED TREES AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.
&&
LAT...LON 3614 7886 3586 7915 3588 7925 3586 7925
3585 7924 3584 7924 3584 7930 3588 7941
3624 7922 3624 7919
TIME...MOT...LOC 1650Z 211DEG 20KT 3589 7929
DJFSpecial weather statement, Apr 25, 1:04 PM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
104 PM EDT FRI APR 25 2014
NCZ022-023-039-251745-
GUILFORD-RANDOLPH-ALAMANCE-
104 PM EDT FRI APR 25 2014
...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF EASTERN GUILFORD...
NORTHEASTERN RANDOLPH AND ALAMANCE COUNTIES UNTIL 145 PM EDT...
AT 104 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES NORTHEAST OF RANDLEMAN...MOVING NORTHEAST
AT 40 MPH.
HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS UP TO 50 MPH WILL BE
POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
BURLINGTON...GRAHAM...RANDLEMAN...MEBANE...MCLEANSVILLE...ELON
COLLEGE...GIBSONVILLE...PLEASANT GARDEN...LIBERTY AND HAW RIVER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
50 MPH ARE CAPABLE OF KNOCKING DOWN SMALL OR WEAKENED TREES AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS. STAY TUNED TO THIS STATION FOR THE LATEST
WEATHER INFORMATION.
&&
LAT...LON 3624 7926 3598 7928 3584 7948 3584 7954
3580 7954 3578 7957 3584 7983 3624 7959
3624 7954 3625 7953 3625 7941
TIME...MOT...LOC 1704Z 230DEG 26KT 3586 7967
DJFSpecial weather statement, Apr 25, 1:13 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
113 PM EDT FRI APR 25 2014
NCZ074-075-084-251800-
RICHMOND-MONTGOMERY-MOORE-
113 PM EDT FRI APR 25 2014
...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF NORTHWEST
RICHMOND...EASTERN MONTGOMERY AND WESTERN MOORE COUNTIES UNTIL 200
PM EDT...
AT 112 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 12 MILES NORTHWEST OF ROCKINGHAM...MOVING
NORTHEAST AT 40 MPH.
HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS UP TO 40 MPH WILL BE
POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
PINEHURST...BISCOE...WHISPERING PINES...ELLERBE...FOXFIRE...STAR...
CANDOR...TAYLORTOWN...NORMAN AND SEVEN LAKES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WHEN ANY STORM MOVES NEARBY OR OVERHEAD...SEEK SHELTER IN A NEARBY
BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS 40 MPH ARE CAPABLE OF
BLOWING AROUND LIGHTWEIGHT OBJECTS LEFT OUTDOORS. IF HEAVY RAINFALL
IS ENCOUNTERED WHEN DRIVING...SLOW DOWN AND KEEP A SAFE DISTANCE
BETWEEN YOUR VEHICLE AND THE ONE IN FRONT OF YOU.
&&
LAT...LON 3551 7970 3525 7937 3497 7987 3498 7987
3500 7990 3504 7988 3507 7991 3512 7992
3512 7995 3509 7999 3511 8001
TIME...MOT...LOC 1712Z 230DEG 26KT 3509 7988
DJFSpecial weather statement, Apr 25, 1:24 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
124 PM EDT FRI APR 25 2014
NCZ026-027-042-043-251800-
FRANKLIN-NASH-WILSON-JOHNSTON-
124 PM EDT FRI APR 25 2014
...A STRONG THUNDERSTORM WILL MOVE NORTHEAST ACROSS PORTIONS OF
SOUTH CENTRAL FRANKLIN...SOUTHWESTERN NASH...WEST CENTRAL WILSON AND
NORTHEASTERN JOHNSTON COUNTIES UNTIL 200 PM EDT...
AT 124 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR BAILEY...OR 15 MILES SOUTHWEST OF
NASHVILLE...MOVING NORTHEAST AT 55 MPH.
WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
BAILEY...MIDDLESEX...SIMS...PILOT...BUCKHORN RESERVOIR AND EMIT.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FRIDAY EVENING FOR
CENTRAL NORTH CAROLINA.
LAT...LON 3563 7818 3563 7822 3565 7828 3570 7835
3576 7836 3582 7826 3583 7826 3588 7829
3597 7823 3584 7795
TIME...MOT...LOC 1724Z 214DEG 50KT 3584 7819
13The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 25, 12:25 PM EDT | Special Weather Statement | RAH | Guilford | 50 min |
| Apr 25, 12:51 PM EDT | Special Weather Statement | RAH | Orange | 39 min |
| Apr 25, 1:04 PM EDT | Special Weather Statement | RAH | Alamance | 41 min |
| Apr 25, 1:13 PM EDT | Special Weather Statement | RAH | Moore | 47 min |
| Apr 25, 1:21 PM EDT | Severe Thunderstorm Warning | RAH | Alamance, Guilford, Orange | 39 min |
| Apr 25, 1:24 PM EDT | Special Weather Statement | RAH | Wilson | 36 min |
| Apr 25, 1:53 PM EDT | Severe Thunderstorm Warning | RAH | Alamance, Orange, Person | 52 min |
| Apr 25, 1:57 PM EDT | Special Weather Statement | RAH | Nash | 33 min |
| Apr 25, 2:04 PM EDT | Special Weather Statement | RAH | Lee, Moore | 26 min |
| Apr 25, 2:08 PM EDT | Severe Thunderstorm Warning | RAH | Durham, Granville, Orange | 67 min |
| Apr 25, 2:09 PM EDT | Severe Thunderstorm Warning | RAH | Edgecombe, Nash | 36 min |
| Apr 25, 2:10 PM EDT | Severe Thunderstorm Warning | RAH | Cumberland, Harnett, Sampson | 50 min |
| Apr 25, 2:26 PM EDT | Special Weather Statement | RAH | Halifax | 34 min |
| Apr 25, 2:34 PM EDT | Special Weather Statement | RAH | Chatham | 26 min |
| Apr 25, 2:38 PM EDT | Severe Thunderstorm Warning | RAH | Durham, Franklin, Granville, Vance, Wake | 67 min |
| Apr 25, 2:51 PM EDT | Special Weather Statement | RAH | Johnston | 39 min |
| Apr 25, 2:57 PM EDT | Special Weather Statement | RAH | Halifax | 33 min |
| Apr 25, 3:03 PM EDT | Severe Thunderstorm Warning | RAH | Franklin, Granville, Vance, Warren | 57 min |
| Apr 25, 3:34 PM EDT | Severe Thunderstorm Warning | RAH | Johnston, Wayne | 41 min |
| Apr 25, 3:35 PM EDT | Special Weather Statement | RAH | Alamance, Guilford, Orange, Person, Randolph | 40 min |
| Apr 25, 3:43 PM EDT | Severe Thunderstorm Warning | RAH | Edgecombe, Halifax, Nash | 62 min |
| Apr 25, 3:47 PM EDT | Tornado Warning | RAH | Franklin, Halifax, Nash, Warren | 43 min |
| Apr 25, 3:50 PM EDT | Severe Thunderstorm Warning | RAH | Granville, Person, Vance | 40 min |
| Apr 25, 3:52 PM EDT | Severe Thunderstorm Warning | RAH | Guilford, Randolph | 38 min |
| Apr 25, 3:59 PM EDT | Severe Thunderstorm Warning | RAH | Davidson, Forsyth | 61 min |
| Apr 25, 4:01 PM EDT | Tornado Warning | RAH | Wayne | 44 min |
| Apr 25, 4:11 PM EDT | Severe Thunderstorm Warning | RAH | Franklin, Vance, Warren | 64 min |
| Apr 25, 4:18 PM EDT | Severe Thunderstorm Warning | RAH | Alamance, Chatham, Orange | 57 min |
| Apr 25, 4:19 PM EDT | Tornado Warning | RAH | Halifax | 41 min |
| Apr 25, 4:22 PM EDT | Special Weather Statement | RAH | Guilford | 53 min |
| Apr 25, 4:27 PM EDT | Severe Thunderstorm Warning | RAH | Guilford, Randolph | 63 min |
| Apr 25, 4:37 PM EDT | Severe Thunderstorm Warning | RAH | Granville, Person, Vance, Warren | 38 min |
| Apr 25, 4:46 PM EDT | Severe Thunderstorm Warning | RAH | Edgecombe, Halifax, Nash | 59 min |
| Apr 25, 4:59 PM EDT | Special Weather Statement | RAH | Durham, Wake | 61 min |
| Apr 25, 5:18 PM EDT | Severe Thunderstorm Warning | RAH | Durham, Franklin, Granville, Vance, Wake | 42 min |
| Apr 25, 5:20 PM EDT | Special Weather Statement | RAH | Alamance, Chatham, Guilford, Orange, Randolph | 55 min |
| Apr 25, 5:20 PM EDT | Tornado Warning | RAH | Edgecombe, Halifax | 40 min |
| Apr 25, 5:42 PM EDT | Flash Flood Warning | RAH | Franklin, Halifax, Vance, Warren | 3 hr |
| Apr 25, 5:45 PM EDT | Severe Thunderstorm Warning | RAH | Franklin, Halifax, Nash, Warren | 45 min |
| Apr 25, 6:12 PM EDT | Severe Thunderstorm Warning | RAH | Wayne | 33 min |
| Apr 25, 6:19 PM EDT | Severe Thunderstorm Warning | RAH | Edgecombe, Halifax, Johnston, Nash, Wayne, Wilson | 56 min |
| Apr 25, 6:40 PM EDT | Areal Flood Advisory | RAH | Edgecombe, Halifax, Johnston, Nash, Wayne, Wilson | 2 hr |
| Apr 25, 7:10 PM EDT | Special Weather Statement | RAH | Wayne | 35 min |
| Apr 25, 7:23 PM EDT | Severe Thunderstorm Warning | RAH | Wayne | 37 min |
| Apr 25, 7:48 PM EDT | Special Weather Statement | RAH | Sampson | 57 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.